HAS-BLED score

Cardiology

Also known as: HAS-BLED-Score · HAS-BLED skoru · HAS-BLED score (bleeding risk in atrial fibrillation)

What it is for

HAS-BLED score: bleeding-risk score for patients with atrial fibrillation who take or are being considered for anticoagulation. Each item scores 1 point; total 0-9:

Classification

CategoryDescription
Hhypertension, uncontrolled (systolic blood pressure >160 mmHg): 1 point
Aabnormal renal function (dialysis, kidney transplant or serum creatinine about 200 µmol/L (2.26 mg/dL) or higher) and abnormal liver function (cirrhosis, or bilirubin >2 times the upper limit of normal with AST/ALT/alkaline phosphatase >3 times the upper limit of normal): 1 point each
Sprior stroke: 1 point
Bbleeding history or predisposition to bleeding: 1 point
Llabile international normalised ratio (INR) (unstable or high values, or time in therapeutic range <60%): 1 point
Eelderly, age over 65 years: 1 point
Ddrugs (antiplatelet agents or non-steroidal anti-inflammatory drugs) and alcohol (8 or more drinks a week): 1 point each
Interpretationa score of 3 or more is classed as high bleeding risk; 0-2 as lower risk.

Source

A novel user-friendly score (HAS-BLED) to assess 1-year risk of major bleeding in patients with atrial fibrillation: the Euro Heart Survey

Chest 2010;138:1093-1100 (Pisters R et al.)

DOI: 10.1378/chest.10-0134

PMID: 20299623

Edition
Pisters et al. 2010 (Euro Heart Survey); unchanged in current use
Checked on

Open the original source →

Summary of the published classification in our own words. Not a substitute for the original publication.

A question about this classification?

Medelix answers clinical questions from guidelines and studies – every statement with its source.

← All classifications